Alabama, 2025

Damaging Wind in Alabama, July 8, 2025

July 8, 2025 · NWS HUN · 1 event in 1 county or zone

An isolated severe thunderstorm produced an apparent microburst in southwest Limestone County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

An isolated severe thunderstorm produced an apparent microburst in southwest Limestone County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 8, 1:04 PM CST, 16 minutes earlier.

Area forecast discussion, Jul 8, 1:04 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
204 PM CDT Tue Jul 8 2025

...New NEAR TERM...

.NEAR TERM...
(Afternoon and Tonight)
Issued at 204 PM CDT Tue Jul 8 2025

Forecast remains on track this afternoon as temperatures have
warmed into the upper 80s to lower 90s with heat index values
between 100-104 in most locations. Numerous showers and
thunderstorms have developed over the last hour and continue to
slowly push eastward. Main concern has been gusty winds and
torrential rainfall. Radar estimates show 1-2 inch per hour rain
rates with the deeper convection. Outflow boundaries will be a key
to watch where any new convection initiates later today. Training
of storms over the same location could lead to flash flooding
given the high rain rates.

Tonight, any remaining thunderstorms this evening will slowly
dissipate with the loss of daytime heating. Overall a tranquil
night is expected with lows dipping down into the upper 60s to
lower 70s. Only concern tonight is the low to medium chance for
fog, especially in areas that receive heavy rainfall today.

&&

.SHORT TERM...
(Wednesday through Thursday)
Issued at 1048 AM CDT Tue Jul 8 2025

As the aformentioned upper level trough axis shifts east it will
bring a slow moving frontal boundary over the Tennessee Valley
during the short term forecast period. Medium to high (60-80%)
chances for showers and storms is forecast both Wednesday and
Thursday. This will limit the amount of afternoon heating with
highs only expected in the upper 80s to lower 90s. Once again
widespread severe weather is not anticipated, but a few storms
could become strong and capable of gusty winds and locally heavy
rainfall. Pwats are forecast to be between 1.75-2 inches, which is
above the 90th percentile for this time of year, therefore flash
flooding will be something to keep an eye on as we head through
Thursday. As a result, the WPC placed the entire forecast area
within a Marginal (level 1 out of 4) risk for excessive rainfall
that could result in flash flooding.

&&

.LONG TERM...
(Thursday night through Monday)
Issued at 1014 PM CDT Mon Jul 7 2025

The area will remain in moist environment as we go into the
weekend and early next week. This will keep chances for more daily
showers and thunderstorms in the forecast. A similar setup to Wed
and Thu should continue to close out the week, with mainly
afternoon convection and early evening showers and storms. High
temperatures Friday and Saturday should range in the mid 80s to
around 90, with 60-70 percent rain chances. Rain chances should be
lower (around 50 percent) on Sunday and Monday, as mean troughing
begins retreating to the north and upper ridging slowly builds
back. Lesser rain chances and a little more direct sun should help
high temperatures rise into the upper 80s and lower 90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Tue Jul 8 2025

VFR conditions are expected to continue through the TAF period
with light and variable winds. The lone exception is within any
thunderstorms that form over the terminals. Therefore added a
tempo group for this afternoon given the HSV obs are already
noting TCU. Better chance tomorrow late morning and have included
that within a prob 30 group due to some timing and coverage
uncertainty.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...GH
SHORT TERM....GH
LONG TERM....RSB
AVIATION...GH

In the hours before

Special weather statement, Jul 8, 11:37 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1237 PM CDT Tue Jul 8 2025

ALZ008-081815-
Marshall AL-
1237 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL COUNTY
THROUGH 115 PM CDT...

At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guntersville, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albertville, Guntersville, McVille, Hustleville, Rabbit Town,
Columbus City, Mountain View, and Lake Guntersville St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3426 8638 3444 8638 3453 8611 3452 8611
      3452 8610 3451 8611 3447 8608 3447 8607
      3443 8611 3441 8611 3440 8612 3434 8611
      3424 8611
TIME...MOT...LOC 1737Z 272DEG 8KT 3434 8631

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 8, 12:02 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
102 PM CDT Tue Jul 8 2025

ALZ009-081845-
Jackson AL-
102 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON COUNTY
THROUGH 145 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Stevenson, or 14 miles west of Bridgeport. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 8604 3498 8596 3497 8580 3480 8591
TIME...MOT...LOC 1802Z 286DEG 3KT 3489 8597

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HC
Special weather statement, Jul 8, 12:17 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
117 PM CDT Tue Jul 8 2025

TNZ097-081845-
Franklin TN-
117 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN COUNTY
THROUGH 145 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sewanee, or 12 miles east of Winchester, moving northeast at 10 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sewanee and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3504 8586 3503 8586 3501 8597 3515 8595
      3522 8587 3521 8587
TIME...MOT...LOC 1816Z 244DEG 8KT 3513 8591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HC

The radar

The Northeast Alabama radar (KHTX), 99 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Limestone

When
July 8, 1:20 PM CST
Where
Limestone County, 1.79 mi SW of Ripley
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.730, -87.140

Limestone EMA reported several trees down and uprooted along Poplar Point Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287644.